MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline flex with shield technology stent distal tip could not be opened after multiple attempts.The stent was replaced with a medtronic product to complete the procedure.No patient symptoms or complications were reported with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, c6 segment aneurysm with a max diameter of 5.8 mm and a 5.1 mm neck diameter.The landing zone arterial diameter was 4.97 mm distally and 5.01 mm proximally.It was noted the patient's vessel tortuosity was moderate.The angiographic result post procedure showed vascular patency.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices included: navien intracranial support catheter, phenom 27 microcatheter.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported.There was no friction during delivery or positioning of the pipeline.Continuous saline flush was administered and maintained during the procedure as indicated in the ifu.There was no damage observed to the pipeline pushwire or the catheter.The pipeline had not been placed in a vessel bend when the failure to open occurred; it was positioned in a straight segment.Multiple attempts were made to retract and redeploy, swing, but maneuvers were not successful in opening the pipeline stent.
 
Additional Manufacturer Narrative
Product analysis ¿as found condition: the pipeline flex shield device was returned for analysis inside a sealed biohazard bag and inside a shipping box.¿damaged location details: the pipeline flex shield tip coil was observed to be stretched.The distal and proximal dps restraints and dps sleeves were intact, and no damage was noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was stretched.No bends or kinks were found on the pusher wire.The braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.One end of the braid was found closed and frayed, while the other end was open and frayed.The braid¿s middle section was open and damaged.No other anomalies were found.¿testing/analysis: n/a ¿conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed.The pipeline flex shield braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.However, one end of the braid was closed and frayed, while the other end was open and frayed.The braid¿s middle section was open and damaged.However, the cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer reported that the vessel tortuosity was moderate and the pipeline had not been placed in a vessel bend, ruling out vessel tortuosity and the user deploying the braid in the vessel bend as possible causes.Therefore, a damaged braid could hav e contributed to the failure to open.The braid can be damaged by over-manipulation, re-sheathing more than twice, or by deployment techniques.However, the cause of the braid damage could not be determined.The damage seen on the tip coil (stretched), braid (fra ying), and distal hypotube (stretched) indicates that high force was used.The damage may have occurred when the user attempted to advance or retrieve the pipeline flex shield device through the reported phenom 27 catheter.However, the cause of the damage could not be determined.The cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23829549
Report Number2029214-2025-02654
Device Sequence Number8954452
Product Code OUT
UDI-Device Identifier00763000284732
UDI-Public(01)00763000284732(17)271016(10)B804132
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-25
Device Catalogue NumberPED2-500-25
Device Lot NumberB804132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer12/18/2025
02/06/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date01/15/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale